Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 641, NWS Jackson, MS

August 21, 2011Jasper County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2011, 2:00 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 2:00 PM CDT (19:00 UTC)
Expired
Aug 21, 2011, 3:00 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Jasper County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 70 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 2:30 PM CDTTSTM WND DMGBay Springs, MSCOUPLE TREES AND A POWER LINE DOWN IN BAY SPRINGS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2198 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WUUS54 KJAN 211900
SVRJAN
MSC061-129-212000-
/O.NEW.KJAN.SV.W.0641.110821T1900Z-110821T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STRINGER...

* UNTIL 300 PM CDT

* AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTHWEST OF BAY SPRINGS MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TURNERVILLE AND TAYLORSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3182 8917 3179 8964 3212 8966 3213 8920
TIME...MOT...LOC 1901Z 355DEG 10KT 3204 8935

$$

MME
1 follow-up statement
926 
WWUS54 KJAN 211936
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT SUN AUG 21 2011

MSC061-129-212000-
/O.CON.KJAN.SV.W.0641.000000T0000Z-110821T2000Z/
SMITH MS-JASPER MS-
236 PM CDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN JASPER AND SMITH COUNTIES...

AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SYLVARENA MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RALEIGH...TURNERVILLE...STRINGER...TAYLORSVILLE...MIZE AND BAY
SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3182 8917 3179 8964 3212 8966 3213 8920
TIME...MOT...LOC 1937Z 355DEG 8KT 3204 8940

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:15 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 21, 10:15 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN AUG 21 2011

.UPDATE...FORECAST THROUGH THIS EVENING REMAINS VERY DIFFICULT FOR
THE ARKLAMISS REGION. PERTURBED NORTHWEST FLOW ALOFT CONTINUES TO
DEVELOP ACROSS THE LOWER MS VALLEY...ALTHOUGH THERE WERE STILL SOME
EVIDENCES OF RIDGING ALOFT IN THE VICINITY THIS MORNING. VAST BROKEN
CLOUD SHIELD BETWEEN 10 AND 20KT EXTENDS FROM THE ARKLATEX EAST
ACROSS NORTHERN HALF OF MS AND INTO NORTHERN AL. EXPECTING THESE
CLOUDS TO GRADUALLY BREAK UP FROM MIDDAY TO EARLY AFTERNOON...BUT
THEIR PRESENCE WILL HAMPER HEATING AND ULTIMATE ATMOSPHERIC
DESTABILIZATION A BIT. BEST FORCING ABOVE GROUND GIVEN PATTERN
SHOULD BE ACROSS FAR NORTHERN ZONES TODAY...BUT MORNING
ASSESSMENT/GUESS AT BEST COMBINATION OF FORCING AND INSTABILITY BY
AFTERNOON GIVEN CLOUD COVER SHOULD BE ROUGHLY DOWN THE I-20
CORRIDOR. OVERALL SOUTHWARD MOVEMENT OF CONVECTIVE ACTIVITY DICTATED
BY FLOW ALOFT SHOULD MEAN THAT BY LATE AFTERNOON INTO EARLY EVENING
EVEN FAR SOUTHERN ZONES SHOULD GET INTO SOME SCATTERED THUNDERSTORM
ACTION. PREVIOUS FORECAST WAS LEFT RELATIVELY UNCHANGED IN TERMS OF
POPS AND TEMPS...ALTHOUGH SOME ALTERATIONS WERE MADE TO TIMING. IT
IS NOT IMPOSSIBLE THAT HIGH LEVEL CLOUD SHIELD COULD INHIBIT
DESTABILIZATION ENOUGH TO LIMIT CONVECTION A GREAT DEAL TODAY IN
SOME AREAS AND ANOTHER UPDATE MAY BE NECESSARY.

BUT...ASSUMING WE GET A DECENT COVERAGE OF STORMS GOING...MORNING
JAN SOUNDING INDICATES AT LEAST A FEW SEVERE STORMS ARE POSSIBLE
ALTHOUGH NUMEROUS SEVERE STORMS DO NOT APPEAR LIKELY. HWO BRUSHES
THIS POTENTIAL PRETTY WELL AND WILL NOT UPDATE AT PRESENT. UPDATES
TO ZONES AND GRIDS OUT THE DOOR. /BB/

&&

.PREV DISCUSSION... /ISSUED 757 AM CDT SUN AUG 21 2011/

UPDATE...

HAVE UPDATED TODAY'S FORECAST TO REDUCE MORNING RAIN CHANCES.
SHOWERS/TSTMS ASSOCIATED WITH THE CONVECTIVE SYSTEM THAT MOVED INTO
NORTHERN PORTIONS OF THE ARKLAMISS EARLIER THIS MORNING HAVE ALL BUT
DISSIPATED. THE MORNING SOUNDING FROM JACKSON MODIFIED FOR AFTN
SFC TEMPERATURE OF 95 DEG F INDICATES POTENTIAL SFC-BASED CAPE
EXCEEDING 3500 J/KG WITH PRECIPITABLE WATER > TWO INCHES...SO STILL
EXPECT TSTM DEVELOPMENT LATER TODAY...ESPECIALLY IN ASSOCIATION WITH
REMNANT OUTFLOW BOUNDARY. /EC/

PREV DISCUSSION... /ISSUED 436 AM CDT SUN AUG 21 2011/

TODAY THROUGH MONDAY NIGHT...

A DECAYING CONVECTIVE COMPLEX IS ENTERING THE NORTHWEST PORTIONS OF
THE ARKLAMISS EARLY THIS MORNING WITH A SOUTHEASTWARD MOVING OUTFLOW
BOUNDARY EXTENDING FROM ROUGHLY KGTR TO KMLU. THE ENVIRONMENT IS
VERY MOIST WITH PRECIPITABLE WATER EXCEEDING TWO INCHES...AND ~1000
J/KG OF MOST UNSTABLE CAPE BEHIND THE BOUNDARY WHERE WEAK LOW LEVEL
THETAE ADVECTION IS NOTED IN ~15KTS OF FLOW. THIS IS SUPPORTING A
CONTINUATION OF TSTM ACTIVITY...BUT THE ACTIVITY HAS SHOWN A GRADUAL
DECLINE AS THE CONVECTIVE SYSTEM PROPAGATES INTO THE RIDGE AXIS
ANCHORED OVER THE ARKLAMISS.

THIS COMPLEX IS CREATING A COMPLEX FORECAST FOR TODAY IN TERMS OF
PRECIPITATION CHANCES AND TEMPERATURES FOR TODAY. IT IS DIFFICULT TO
FIND MODEL GUIDANCE WITH A GOOD HANDLE ON THE CURRENT SITUATION. BUT
THE GFS SYNOPTIC SCALE MASS FIELDS LOOK REASONABLE...AND HAVE
ADJUSTED THE GFS MOS GUIDANCE TOWARD A SOLUTION THAT ACCOUNTS FOR
THE CURRENT CONVECTIVE SYSTEM. BASICALLY THIS MEANS INCREASING POPS
FOR MUCH OF THE FORECAST AREA AS STRONG DAYTIME HEATING ALONG THE
CURRENT OUTFLOW BOUNDARY SHOULD LEAD TO MIXED LAYER CAPES ~3000 J/KG
AND THIS COMBINED WITH THE MOIST LOW LEVEL AIRMASS SHOULD LEAD TO AN
ERUPTION OF ADDITIONAL TSTM ACTIVITY UPSTREAM FROM THE CURRENT
CONVECTION DESPITE THE MID LEVEL SUBSIDENCE. GIVEN THE POTENTIAL FOR
SOME STORM ORGANIZATION AND VERY UNSTABLE AIR...WILL MENTION THE
POTENTIAL FOR A FEW STRONG/SVR STORMS IN THE HWO FOR THIS AFTN.
UPSTREAM PROPAGATION VECTORS ARE WEAK AND WITH THE RIDGE IN PLACE DO
NOT HAVE A GOOD FEEL AT ALL ON HOW FAR SOUTH ANY SUCH CONVECTION
MIGHT GET...SO WILL NOT GET TOO SPECIFIC IN THE PRODUCTS. THE
GENERAL CONSENSUS FOR MONDAY IS THAT THE AIRMASS WILL DRY OUT
SIGNIFICANTLY AS THE SHORTWAVE TROUGH PASSES TO THE EAST AND AN
ASSOCIATED "DRY" LINE CONTINUES TO PUSH SOUTH/WEST OF THE AREA...AND
THIS WILL CONFINE HIGH PRECIP CHANCES TO SRN PORTIONS OF THE
ARKLAMISS.

AS FOR TEMPERATURES...NRN PORTIONS OF THE HEAT ADVISORY HAS BEEN
TRIMMED BACK FOR TODAY TO ACCOUNT FOR SLIGHTLY COOLER CONDITIONS
BEHIND THE OUTFLOW BOUNDARY. OTHERWISE AN INCREASED POTENTIAL FOR
CONVECTION ACROSS THE ENTIRE ARKLAMISS SHOULD KEEP THIS HEAT STRESS
EVENT MARGINAL WHEN COMPARED TO RECENT HEAT EVENTS. WITH LESS
CONVECTION EXPECTED MONDAY...TEMPERATURES MAY REBOUND A LITTLE
RESULTING IN ANOTHER MARGINAL HEAT ADVISORY SITUATION. WILL HOLD OFF
ON ANY HEAT ADVISORY ISSUANCE FOR MONDAY DUE TO LOWER FORECAST
CONFIDENCE. /EC/

TUESDAY THROUGH SATURDAY...

A WARM AND HUMID REGIME WILL CONTINUE THROUGH THE PERIOD. THE
PRIMARY AXIS OF THE UPPER RIDGE WILL STAY IN THE PLAINS TO SOUTHWEST
US DURING THE PERIOD. A SERIES OF SHORTWAVE WILL CROSS THE REGION ON
NORTHERLY FLOW. THE STRONG SHORT WAVE THAT WAS PROGGED TO COME
THROUGH THE REGION ON WEDNESDAY WILL DEFLECT NORTH OF THE REGION INTO
THE OHIO VALLEY. A WEAK FRONT WILL COME INTO THE REGION FOR THURSDAY
INTO FRIDAY. AS FAR AS THE TROPICS ARE CONCERNED..NHC HAS IRENE
MOVING WELL EAST OF THE REGION...WHICH MAY CAUSE SOME WRAP AROUND OF
SOME DRIER AIR INTO THE ARKLAMISS FOR THURSDAY THROUGH SATURDAY. THIS
WOULD DECREASE OUR CHANCES OF RAIN IF THIS ROUTE PROGGED BY NHC DOES
OCCUR FOR IRENE. THIS PROGGED ROUTE GENERALLY FITS THE CONSENSUS OF
THE GLOBAL MODELS.

ALL GUIDANCE POINTS TO TEMPERATURES REMAINING ABOVE NORMAL OVER THE
FORECAST AREA AS THE THERMAL RIDGE WITH 850MB TEMPS IN THE 20-23C
RANGE HOLDS IN PLACE...RESULTING IN HIGH TEMPERATURES IN THE
90S WITH A FEW READINGS PEAKING AROUND 100F IN THE WEST.

AS FAR AS TEMPS ARE CONCERNED...WENT WITH A BLEND OF SOME LIMITED
ENSEMBLE INPUT...GMOS AND MEX FOR TEMPS WERE MAINLY IN THE 90S. A
FEW LOCATIONS MAY REACH AROUND 100 DURING THE PERIOD. DEPENDING ON
THE RESULTING SETUP TEMPS MAY BECOME A LITTLE WARMER THAN FORECAST.
EXPECT THAT HEAT ADVISORIES MAY CONTINUE TO BE NECESSARY FOR PORTIONS
OF THE ARKLAMISS.

AS FAR AS POPS ARE CONCERNED WENT CLOSE TO A BLEND OF MEN AND MEX
GUIDANCE ON POPS FOR TUESDAY AND WEDNESDAY. THE GFS HAS EASED UP
SOME ON RAIN CHANCES FOR THURSDAY THROUGH SATURDAY. SO HAVE GONE
TOWARD THE DRIER END OF THE MEX POP GUIDANCE. WILL KEEP THE MENTION
OF HEAT INDICES AND THE POSSIBLE NEED FOR HEAT ADVISORIES FOR THE
PERIOD./17/

&&

.AVIATION...VFR CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AS
THE PATCHY MORNING FOG ONLY RESULTED IN VISIBILITY RESTRICTIONS TO
6SM AT THE AIRPORTS. THERE WERE CLOUD DEBRIS NOTED IN THE SOUTH AND
A BROKEN DECK OF MID TO HIGH CLOUDS ACROSS THE NORTHERN HALF OF THE
AREA DUE THE REMNANTS OF ANOTHER COMPLEX OF SHOWERS AND
THUNDERSTORMS THAT DISSIPATED OVER THE NORTHER PORTIONS OF THE
ARKLAMISS EARLY THIS MORNING. DAYTIME HEATING WILL LIKELY RESULT IN
TSTM ACTIVITY THIS AFTERNOON REDEVELOPING IN THE NORTH. THE BOUNDARY
WILL LIKELY AID DEVELOPMENT IN THE EARLY AFTERNOON AT THE JAN/MEI
AREAS AND EVENTUALLY THE HBG AREA AS THE BOUNDARY PUSHES SOUTH. ANY
SHOWERS AND TSTM ACTIVITY THAT DEVELOPS WILL WANE DURING THE EVENING
HOURS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH MONDAY NIGHT.
THE EXCEPTIONS WILL BE WITH PATCHY AREAS OF MORNING FOG THAT DEVELOP
AGAIN MONDAY MORNING. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       96  75  98  71 /  40  26  14   3
MERIDIAN      95  73  99  67 /  41  24  12   3
VICKSBURG     96  73  97  69 /  39  27  17   3
HATTIESBURG   98  75  99  73 /  35  28  28   3
NATCHEZ       97  74  96  73 /  28  28  37  10
GREENVILLE    94  74  97  71 /  41  19   7   3
GREENWOOD     94  73  96  68 /  42  21   5   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ040-047-053-
     059>061.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

50/22/EC/17
Hazardous weather outlook, Aug 21, 6:27 AM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CDT SUN AUG 21 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047-053-059>061-
221130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
627 AM CDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS
TODAY AND A HEAT ADVISORY REMAINS IN EFFECT. PERSONS ARE URGED TO
TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT.

A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING WIND GUSTS OF 50 TO
60 MPH COULD DEVELOP THIS AFTERNOON...ESPECIALLY NORTH OF THE
INTERSTATE 20 CORRIDOR. DAYTIME HEATING TODAY WILL LEAD TO A VERY
UNSTABLE AIRMASS SUPPORTIVE OF STRONG TO SEVERE WIND GUSTS IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

MSZ018-019-025>039-041>046-048>052-054>058-062>066-072>074-221130-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
627 AM CDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING WIND GUSTS OF 50 TO
60 MPH COULD DEVELOP THIS AFTERNOON...ESPECIALLY ALONG AND NORTH OF
THE INTERSTATE 20 CORRIDOR. DAYTIME HEATING TODAY WILL LEAD TO A
VERY UNSTABLE AIRMASS SUPPORTIVE OF STRONG TO SEVERE WIND GUSTS IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

In the hours before

Special weather statement, Aug 21, 1:56 PM CDT, 4 minutes before
MSZ052-058-211935-
LAUDERDALE MS-CLARKE MS-
156 PM CDT SUN AUG 21 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SUN AUG 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF SNELL AT 156 PM
CDT...MOVING SOUTH AT 10 MPH.

PEOPLE IN EASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3213 8844 3195 8846 3194 8847 3195 8866
      3230 8853 3229 8842
TIME...MOT...LOC 1856Z 001DEG 10KT 3225 8845

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:56 PM CDTSpecial Weather StatementJANClarke39 min
Aug 21, 2:27 PM CDTSpecial Weather StatementJANCovington28 min
Aug 21, 3:21 PM CDTSpecial Weather StatementJANCovington44 min
Aug 21, 3:24 PM CDTSpecial Weather StatementJANSimpson46 min
Aug 21, 3:27 PM CDTSevere Thunderstorm WarningJANCovington33 min
Aug 21, 4:06 PM CDTSpecial Weather StatementJANNewton44 min
Aug 21, 4:49 PM CDTSpecial Weather StatementJANHinds41 min
Aug 21, 5:47 PM CDTSpecial Weather StatementJANLeake43 min
Aug 21, 6:02 PM CDTSpecial Weather StatementJANForrest43 min
Aug 21, 6:17 PM CDTSpecial Weather StatementJANNeshoba43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.